On a nonlinear Birnbaum-Saunders model based on a bivariate construction and its characteristics

Mohsen Khosravi, Víctor Leiva, Ahad Jamalizadeh, Emilio Porcu

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

The Birnbaum-Saunders (BS) distribution is an asymmetric probability model that is receiving considerable attention. In this article, we propose a methodology based on a new class of BS models generated from the Student-t distribution. We obtain a recurrence relationship for a BS distribution based on a nonlinear skew-t distribution. Model parameters estimators are obtained by means of the maximum likelihood method, which are evaluated by Monte Carlo simulations. We illustrate the obtained results by analyzing two real data sets. These data analyses allow the adequacy of the proposed model to be shown and discussed by applying model selection tools.

Original languageEnglish
Pages (from-to)772-793
Number of pages22
JournalCommunications in Statistics - Theory and Methods
Volume45
Issue number3
DOIs
StatePublished - 1 Feb 2016
Externally publishedYes

Keywords

  • Data analysis
  • Elliptically contoured distributions
  • Likelihood and Monte Carlo methods
  • Linear and nonlinear skew-elliptic distributions

Fingerprint

Dive into the research topics of 'On a nonlinear Birnbaum-Saunders model based on a bivariate construction and its characteristics'. Together they form a unique fingerprint.

Cite this